Diltiazem 120 MG OR 180 MG

In the past 3 months I have been taking the Diltiazem 120 mg capsule and have been feeling calm and comfortable and generally pretty much just OK. A few days ago the Dr changed the 120 mg capsule for the 180 mg capsule.

Today, after taking 180 mg for the third day, this morning, along with the other regular dosages of pills, I am feeling dizzy and woozie, light-headed, and my heart seems to thump heavier. Also, i think my AFIB is more intense.

Anyone think that this could be just a temporary condition, or is there really such a difference with some people when taking 180 mg pill? The way I am feeling today, I want to go back to my 120 mg pill.

11 Replies

oldestnewest
  • I am only on 120mg of Diltiazem, but I will say that for the first few days after starting it I did feel dizzy, nausea, and weird (for lack of a better word, lol). My guess is that it's possible your body is adjusting to the higher dosage. Was your HR still too high on the 120mg pills? Hope you feel better soon! - KeL

  • Thanks GivEmkeL for the helpful reply. Perhaps you are right about the body having to adjust. This morning, though, I really did feel badly and felt that the 180 mg pill was just doing its job on me. Suffering is not as bad, it seems, when you can see or know that others are enjoying the experience along with you. It does not give me joy, though, to know that you too are suffering. Hope you soon are able to achieve your personal goals and overcome your difficulties. Congratulations on your school work.

    BTW, it is good to meet with another USA American here on this wonderful British Health Unlocked website. Best of luck to you.

    Clay

  • Thank you, Clay! This group has been a great source of help and support to me! And, you are so right. It is good to be with others who share in this journey along with you.

    I am really hoping that the way you have been feeling is temporary, and that if it is a matter of your body adjusting to the dosage change, that you will start to feel better soon! Hopefully some of the others here have some thoughts for you. There are many who have great personal experience with this frustrating condition! Best wishes to you! - KeL

  • I was put straight onto 240 mg a a day and felt wiped out for a while though part of that would have been the episode that triggered the prescription. I do get episodes where my heart 'plays the Dead March', which feels really weird, very slow heavy beats mixed in wit odd little quick ones. I think that is the diltiazem suppressing my PAF. There are other nasty side effects as well - I'll swap your 180 for my 240!

  • Hello there. Sorry you've had this unpleasant effect from your change of dosage. I take Ditiazem 96mg twice a day - in other words, more or less the same dosage as you're having. I don't recall having felt odd when it was first prescribed and I wonder whether it would be worth discussing with your GP the possibility of taking two smaller doses twice a day, rather than the full 180 mg at one hit? Hope you feel better soon.

  • I take 120 mg diltiazem and the name of the manufacturer/supplier is also on my prescription for this drug only - told it was important to always use the identical diltiazem product.

    I was just wondering if your 180 mg dose is maybe from a different manufacturer.

    Hope you are soon feeling better.

    Marion

  • Hi. For Diltiazem/Tildium, I don't think there is a different manufacturer at present. But you are right about manufacturers. i've had nothing but problems with different generic meds and nothing but arguments with the medics who say "it's all the same". A pharmacist, however, will always agree with you.

  • My Diltiazem is Adizem from Napp Pharmaceuticals. I've had two prescriptions, at first I was on 120mg Adizem SR (slow release) twice a day, now I'm on 120mg Adizem XL (prolonged release) once a day. I think the whole purpose of slow or prolonged release is to ensure that the blood concentration is more constant between doses. My first repeat prescription from the GP was Tildiem, but I don't know whether that's equivalent, so I got it changed back to Adizem.

  • ok.

    I'm on 90mg prolonged release. Tildium. I found Diltiazem a godsend where all else found...

    Phil

  • Is there some reason you were put on a higher dosage? I know I was fine on 120, but had a very slow heart rate on 240. Perhaps the doc will suggest you go back to the lower dosage if you describe your symptoms. I hope you feel better soon.

  • Thank you, thank you, thank you GivEmkeL, Buffafly, Yack, Marion62, pip_pip, ectopic1, Trish19 and all of you wonderful and caring people. Yes, it appears to be true as some of you suggested - it was a matter of body adjustment. Last night was very good and I slept until near noon today and I feel much better. There is a tinge of wooziness (whatever that is) but not disabling as it was yesterday. With all my complaining yesterday, I surely now feel ashamed when Buffafly tell me that she is taking 240 mg.

    I have not fully understood just why the Doc wanted me to take more mg's but I think it had something to do with the heart rate (too fast).

    Anyway, it seems to be a great day and I feel almost normal and I thank all of you again for being there.

    Best t all of you.

    Clay

You may also like...